Hail, Trumbull
- When
- June 16, 7:44 PM EST
- Where
- Trumbull County, 0.86 mi NE of Mecca
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 41.390, -80.740
Broadcast media reported quarter size hail near Mecca.
Scattered showers and thunderstorms developed across northern Ohio ahead of a weak cold front on the evening of June 16th. Most of the thunderstorms were not severe with one severe thunderstorm producing quarter size hail near Mecca in Trumbull County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
Scattered showers and thunderstorms developed across northern Ohio ahead of a weak cold front on the evening of June 16th. Most of the thunderstorms were not severe with one severe thunderstorm producing quarter size hail near Mecca in Trumbull County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 16, 6:47 PM EST, 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 747 PM EDT SUN JUN 16 2013 .SYNOPSIS... A WEAK COLD FRONT JUST TO THE NORTHWEST WILL MOVE ACROSS THE LOCAL AREA THIS EVENING. A STRONGER COLD FRONT FROM CANADA WILL DROP ACROSS THE LOWER GREAT LAKES MONDAY NIGHT. HIGH PRESSURE FROM CANADA WILL BUILD SOUTH ACROSS THE GREAT LAKES BY MID WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... THE 623 PM UPDATE CHANGED "CHANCE" TO "SCATTERED" FOR THE SHOWERS/STORMS IN THE SOUTHERN COUNTIES (SOUTH OF MEDINA) FOR A COUPLE OF MORE HOURS THIS EVENING. EARLIER DISCUSSION... SENT THE EARLY EVENING UPDATE A LITTLE EARLY. MADE A SMALL CHANGE FROM "SLIGHT CHANCE" TO "CHANCE" ACROSS SOME OF THE SOUTHERN COUNTIES (SOUTH OF AKRON) WHERE A SMATTERING OF SHOWERS/STORMS HAVE POPPED UP AHEAD OF THE WEAK TROUGH/COLD FRONT. THE ACTIVITY SHOULD DIMINISH QUICKLY THIS EVENING AS THE SUN SETS. THERE SHOULD ALSO BE A DIMINISHING OF THE CLOUDS BY DARK AND TRIED TO MAKE SKIES PARTLY CLOUDY OVERNIGHT. GUIDANCE TEMPS SEEM REASONABLE. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/... KIND OF A TRICKY FORECAST FOR THE NEXT COUPLE OF DAYS. BIGGEST CHALLENGE WILL CONTINUE TO BE PRECIP CHANCES. IT NOW APPEARS THAT MOST IF NOT ALL OF MONDAY WILL BE DRY. A COLD FRONT WILL LINGER TO THE NORTH TILL LATE IN THE DAY. THIS WILL ALLOW INSTABILITY TO BUILD. WESTERLY FLOW IN THE MID LEVELS WILL ALSO LEAD TO SOME WIND SHEAR. THE ONLY THING LACKING IS A GOOD LIFTING SOURCE AT THE SURFACE. BY THE TIME THE FRONT ARRIVES DAYTIME HEATING WILL BE OVER. HAVE TRENDED PRECIP CHANCES DOWN FOR MONDAY...ESPECIALLY IN THE SOUTH. BETTER CHANCES FOR SHOWERS AND STORMS COULD OCCUR MONDAY NIGHT AS THE FRONT ARRIVES. THIS FRONT WILL TAKE IT'S TIME CLEARING THE AREA AND SOME SHOWERS WILL LINGER INTO TUESDAY. DO THINK DRYING WILL OCCUR DURING THE AFTERNOON HOURS WITH MUCH LESS HUMID WEATHER EXPECTED. AFTER THAT...HIGH PRESSURE WILL DOMINATE THROUGH MIDWEEK WITH DRY WEATHER AND COOL TEMPS. FOR THE MOST PART HAVE NOT STRAYED FROM GUIDANCE TEMPS BY MORE THAN A COUPLE OF DEGREES. && .LONG TERM /THURSDAY THROUGH SUNDAY/... MODELS CONTINUE TO BE IN REASONABLY GOOD AGREEMENT THROUGH THE END OF THE WORK WEEK WITH SURFACE HIGH PRESSURE CENTERED OVER THE AREA ON THURSDAY...THEN GRADUALLY MOVING OFF THE MID ATLANTIC COAST FRIDAY. AFTER THAT MODELS DIVERGE SOMEWHAT. THE GFS IS STRONGER WITH THE UPPER LEVEL RIDGE AND THEREFORE WARMER AND DRIER. THE ECMWF ON THE OTHER HAND FLATTENS THE RIDGE MORE AND ALLOWS SOME SHORTWAVE ENERGY TO TOP THE RIDGE AND MOVE ACROSS THE GREAT LAKES. MODELS CLOSE ON TIMING OF NEXT SYSTEM...WHICH MOVES INTO THE CENTRAL LAKES SATURDAY NIGHT. HOWEVER AFTER THAT MODELS REALLY DIVERGE...GFS MOVES LOW SLOWLY ACROSS EASTERN LAKES SUNDAY WHILE LOW BECOMES OPEN WAVE ON SUNDAY WITH ECMWF. FOR NOW WENT WITH THE GFS TRACK AND TIMING. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO RUMBLE ACROSS THE SOUTHERN TWO THIRDS OF THE FORECAST AREA THIS EVENING. THIS ACTIVITY APPEARS TO BE DIURNALLY DRIVEN AND ASSOCIATED WITH A WEST TO EAST AREA OF CONVERGENCE. THIS AREA ACTUALLY INTENSIFIES FROM ABOUT AKRON CANTON THROUGH YOUNGSTOWN INTO WESTERN PENNSYLVANIA. SOME OF THE CONVECTION MAY INTENSIFY A BIT OVER THE NEXT HOUR BEFORE SUN SETS. OTHERWISE...ACTIVITY WILL COME TO AN END FROM WEST TO EAST AS SURFACE TROUGH AND ASSOCIATED MOISTURE MOVE EAST OF THE REGION. EXPECTING SOME MVFR FOG TO DEVELOP OVERNIGHT AND THEN DISSIPATE AROUND SUNRISE AWAY FROM THE LAKE. VFR CONDITIONS AND WINDS AT 250 DEGREES AROUND 6 KNOTS EXPECTED DURING THE DAY TOMORROW. HIGH CLOUDS WILL SPREAD IN FROM THE NORTHWEST DURING THE DAY AND THEN DOWN TO SOME MID CLOUD DECK DURING THE AFTERNOON. EXPECTING SHOWERS AND A FEW THUNDERSTORMS TO DEVELOP AROUND SUNSET AT CLEVELAND. .OUTLOOK...NON VFR POSSIBLE LATE MONDAY NIGHT INTO TUESDAY WITH SHRA/TSRA. && .MARINE... CHOPPY CONDITIONS REMAIN ON THE EAST END OF THE LAKE WITH WEST TO SOUTHWEST FLOW OF 10 TO 20 KNOTS. FRONT WILL SOUTH OF LAKE NOW SO WINDS WILL SLOWLY DIMINISH OVERNIGHT AS VERY WEAK RIDGE OF HIGH PRESSURE MOVES OVER THE LAKE. HOWEVER...NEXT FRONT FORECAST TO MOVE ACROSS THE LAKE MONDAY EVENING. WINDS WILL TURN TO THE NORTH TO NORTHEAST AT 10 TO 15 KNOTS TUESDAY. FOR NOW LOOKS LIKE CONDITIONS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA WITH WAVES IN THE 2 TO 4 FOOT RANGE. WINDS DIMINISH AGAIN WEDNESDAY AS HIGH PRESSURE PUSHES SOUTHEAST ACROSS THE LAKE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK/KUBINA NEAR TERM...KOSARIK/KUBINA SHORT TERM...KUBINA LONG TERM...DJB AVIATION...LOMBARDY MARINE...DJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 549 AM EDT SUN JUN 16 2013 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-171000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 549 AM EDT SUN JUN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The Cleveland radar (KCLE), 93 km away, was scanning. The volume nearest the first event began at 00:42 UTC.
1 hail. Local standard time, as filed.
Broadcast media reported quarter size hail near Mecca.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2013Every state in 2013This day in weather historyWarnings in Ohio, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458266.